What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 24, 5:20 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 24, 5:20 AM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
620 AM EDT Sat Jun 24 2017
.SYNOPSIS...
Tropical low pressure just west of the Appalachians will lift
to the northeast through the Mid-Atlantic and Northeast this
morning, and then a cold front will move across the region this
afternoon. Surface high pressure builds into the Midwest as an
upper trough digs into the eastern Great Lakes and Northeast
tonight through Sunday. A weak cold front is expected to move
through the region Monday night through Tuesday. High pressure
returns to the area for the middle of next week before moving
off the coast late in the week as low pressure passes north of
the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The front with a band of heavy rains and sct tstms is crossing
the Delaware Valley attm. Gusts in the 35 knot range have occrd
at KILG recently and can be expected elsewhere with the line.
The heavy showers should last 1-2 hours and produce some
localized poor drainage flooding in a few areas.
Previous...
Much of the weather action will begin shortly after AFD release
with a decent batch of showers and scattered thunder associated
with a front and the remnant moisture from TS Cindy moving
across the area. The warm and tropical airmass in place will
create decent rainfall rates this morning with some 1-2 inch
totals expected thru mid- morning. Once the front crosses the
area, winds will shift to NW and rapid improvement from NW to SE
will progress thru the area. Sunny skies will be across the
region by this afternoon. It will remain very warm, but the
airmass will become drier as the day progresses. Highs will
reach the mid-upper 80s in most areas today. Winds will gust to
20-25 mph for much of the day.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
High pressure well to the west will begin to ridge across the
area tonight. Fair weather with mostly clear skies are expected.
Low temperatures will remain in the mid 60s to around 70 in
most areas. The airmass will be much more comfortable tonight
than in recent nights.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Surface high pressure builds into the Midwest and western Great
Lakes Sunday morning. Dry conditions with low humidity on tap
for most of the region, and downsloping westerly flow will push
temperatures into the mid and upper 80s across the Delmarva,
southeast PA, and much of NJ, and in the low to mid 80s for the
Lehigh Valley, Poconos, and northwest NJ. Surface dewpoints will
generally be in the 50s. With an upper trough digging through
the eastern Great Lakes and Northeast, some shortwave energy
will pass through the base of the trough, and could touch off
some isolated showers and thunderstorms in the afternoon, mainly
over the Poconos.
Conditions dry out Sunday night. Cool and dry with lows in the
50s to low 60s.
Surface high pressure continues to build into the OH/TN Valleys
on Monday as H5 low moves into Great Lakes and upper trough
becomes entrenched over the Great Lakes, Northeast, and into the
Mid- Atlantic. With shortwave energy rotating around the base
of the trough, some isolated to scattered showers and
thunderstorms are possible, and then coverage becomes slightly
more widespread on Tuesday as the base of the trough and a
surface cold front passes through the region and moves offshore.
Surface high pressure continues to slowly build east through
Wednesday, and then the center of the high moves off the Mid-
Atlantic coast by Wednesday night.
For Monday through Wednesday, temperatures will be on the cool
and dry side, with highs generally in the upper 70s to low 80s
to start the week, and then in the low to mid 70s for the mid-
week period. Dewpoints will be in the 50s. Overnight lows will
be in the 50s to low 60s.
With high pressure now off the Mid-Atlantic coast, return flow
sets up, and temperatures return back into the mid 80s, and
surface dewpoints creep back up into the low to mid 60s.
By Friday, low pressure moves into the Great Lakes, and some
mid-level shortwave energy spins off ahead of the low, and may
touch off some scattered showers and thunderstorms. Temperatures
once again rise into the upper 80s to around 90, along with
dewpoints in the mid to upper 60s.
&&
.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
A period of poor flying weather thru the mid-morning before a
return back to VFR across the region. Prior to the mid-morning,
showers and isolated thunder with lower CIGS and VSBYS expected
across most areas with the remnants of Cindy and a front
affecting the weather. S to SW winds ahead of the system will
swing abruptly to NW around dawn and gust around 20-25 kts at
times. Later today, clearing and NW winds backing to W late.
Tonight...VFR, clear skies and light winds expected.
OUTLOOK...
Sunday...VFR. West winds 8-12 KT. Gusts to 19 KT possible in
the afternoon.
Sunday night...VFR. Light NW winds.
Monday...VFR. West to southwest winds 5-10 KT. Isolated
SHRA/TSRA possible in the afternoon, mainly north/west of the
I-95 corridor terminals.
Monday night...VFR. Light west winds.
Tuesday...Mainly VFR. Sub-VFR conditions possible in scattered
SHRA/TSRA in the afternoon.
Tuesday night through Wednesday...VFR.
&&
.MARINE...
We will add the SCA flag for Delaware Bay with frequent gusts to 25
knt attm which will likely continue until after the low/front cross
the area this morning. The SCA for the ocean will remain for the day
with seas expected to remain above 5 ft thru the period. Rains and
psbl thunder this morning, then rapid improvement by early
afternoon. Fair weather expected tonight.
OUTLOOK...
Sunday through Wednesday...Winds and seas are expected to remain
below SCA criteria. Scattered thunderstorms possible on Tuesday.
RIP CURRENTS...
Today, winds will be shifting off shore, but a 5 to 6 ft swell
may lead to a moderate risk for the formation of dangerous rip
currents. The rip current risk will probably decrease later
today, possibly back to low risk.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
ANZ450>455.
Small Craft Advisory until noon EDT today for ANZ430-431.
&&
Synopsis...MPS
Near Term...O'Hara
Short Term...O'Hara
Long Term...MPS
Aviation...MPS/O'Hara
Marine...MPS/O'HaraHazardous weather outlook, Jun 24, 2:13 AM EST, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
313 AM EDT Sat Jun 24 2017
NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-251000-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon-
Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
313 AM EDT Sat Jun 24 2017
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, east central Pennsylvania,
northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...Today and Tonight.
Locally heavy rainfall could result in poor drainage flooding this
morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this morning for flood reports.
NJZ013-016>023-027-251000-
Western Monmouth-Salem-Gloucester-Camden-Northwestern Burlington-
Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-
313 AM EDT Sat Jun 24 2017
This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.
.DAY ONE...Today and Tonight.
Locally heavy rainfall could result in poor drainage flooding this
morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed for flood reports this morning.
DEZ004-NJZ014-251000-
Delaware Beaches-Eastern Monmouth-
313 AM EDT Sat Jun 24 2017
This Hazardous Weather Outlook is for southern Delaware and central
New Jersey.
.DAY ONE...Today and Tonight.
Locally heavy rainfall could result in poor drainage flooding this
morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed for flood reports this morning.
NJZ024>026-251000-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
313 AM EDT Sat Jun 24 2017
This Hazardous Weather Outlook is for southern New Jersey.
.DAY ONE...Today and Tonight.
Locally heavy rainfall could result in poor drainage flooding this
morning.
There is a moderate risk for the development of dangerous rip
currents today.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed for flood reports this morning.
DEZ001>003-MDZ008-012-015-019-020-251000-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-
313 AM EDT Sat Jun 24 2017
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware and northeast Maryland.
.DAY ONE...Today and Tonight.
Locally heavy rainfall could result in poor drainage flooding this
morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed for flood reports this morning.
ANZ430-431-450>455-251000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
313 AM EDT Sat Jun 24 2017
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and Tonight.
Gusty showers and isolated thunderstorms tonight will be capable of
producing locally strong winds to 30 kt.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MPS
In the hours before
Special weather statement, Jun 24, 5:20 AM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
620 AM EDT SAT JUN 24 2017
DEZ001>003-MDZ012-015-020-NJZ016>018-021-022-027-PAZ070-071-241115-
Inland Sussex-Kent-New Castle-Queen
Anne's-Kent-Caroline-Salem-Camden-Atlantic-Southeastern
Burlington-Cumberland-Gloucester-Philadelphia-Delaware-
620 AM EDT SAT JUN 24 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL SUSSEX...
SOUTH CENTRAL NEW CASTLE...KENT...EAST CENTRAL QUEEN ANNE'S...
NORTHEASTERN CAROLINE...EAST CENTRAL KENT...SOUTHERN CAMDEN...
NORTHWESTERN ATLANTIC...CUMBERLAND...SALEM...GLOUCESTER...SOUTHERN
BURLINGTON...SOUTHWESTERN PHILADELPHIA AND SOUTHEASTERN DELAWARE
COUNTIES...
At 619 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Gibbstown to near Hope Creek to near
Goldsboro. Movement was southeast at 35 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Vineland, Dover, Millville, Bridgeton, Cumberland, Deptford, West
Deptford, Glassboro, Hammonton, Pennsville, Woodbury, Smyrna,
Milford, Pitman, Carneys Point, Folcroft, Paulsboro, Salem, Buena and
Laurel Lake.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3876 7546 3906 7591 3957 7557 3946 7559
3933 7550 3933 7545 3936 7540 3944 7546
3946 7554 3951 7556 3949 7553 3957 7551
3960 7555 3990 7528 3963 7464 3923 7500
3921 7511 3900 7532 3892 7531
TIME...MOT...LOC 1019Z 301DEG 30KT 3981 7527 3943 7560 3910 7580
MPSSpecial weather statement, Jun 24, 5:49 AM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
649 AM EDT SAT JUN 24 2017
NJZ012>015-019-020-022-025>027-241130-
Coastal Atlantic-Northwestern Burlington-Eastern Monmouth-Coastal
Ocean-Ocean-Western Monmouth-Atlantic-Middlesex-Southeastern
Burlington-Mercer-
649 AM EDT SAT JUN 24 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
ATLANTIC...OCEAN...EAST CENTRAL MERCER...SOUTHEASTERN BURLINGTON...
MONMOUTH AND SOUTHEASTERN MIDDLESEX COUNTIES...
At 649 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Jamesburg to near Berlin. Movement was
southeast at 35 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Toms River, Atlantic City, Lakewood, Middletown, Old Bridge, Jackson,
Howell, East Brunswick, Marlboro, Manalapan, Barnegat, Pleasantville,
Tinton Falls, Holmdel, Red Bank, Beachwood, Ventnor City, Brigantine,
Matawan and Absecon.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3977 7410 3975 7420 3974 7419 3976 7410
3975 7410 3958 7422 3958 7434 3950 7429
3954 7440 3956 7441 3941 7440 3949 7431
3947 7430 3942 7434 3933 7450 4042 7452
4041 7402 4048 7401
TIME...MOT...LOC 1049Z 310DEG 31KT 4035 7444 3976 7493
MPSSpecial weather statement, Jun 24, 5:58 AM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
658 AM EDT SAT JUN 24 2017
NJZ012-013-015-018>020-022-027-241130-
Northwestern Burlington-Camden-Ocean-Western
Monmouth-Atlantic-Middlesex-Southeastern Burlington-Mercer-
658 AM EDT SAT JUN 24 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ATLANTIC...
NORTHWESTERN OCEAN...EAST CENTRAL CAMDEN...SOUTHEASTERN MERCER...
EASTERN BURLINGTON...MONMOUTH AND SOUTH CENTRAL MIDDLESEX COUNTIES...
At 658 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Allentown to Leisuretowne to Chesilhurst.
Movement was east at 35 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Toms River, Lakewood, Jackson, Howell, Marlboro, Manalapan, Tinton
Falls, Holmdel, Hammonton, Red Bank, Berlin, Tabernacle, Shamong,
Hightstown, Presidential Lakes Estates, Lakehurst, Allentown,
Chesilhurst, Pemberton and Farmingdale.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4041 7406 3999 7422 3962 7461 3975 7496
3988 7478 4023 7465
TIME...MOT...LOC 1058Z 255DEG 29KT 4018 7460 3990 7471 3973 7485
MPSSpecial weather statement, Jun 24, 6:00 AM EST, 1 hour before
Special Weather Statement
National Weather Service Mount Holly NJ
700 AM EDT SAT JUN 24 2017
DEZ002>004-NJZ021-023-024-241130-
Inland Sussex-Kent-Delaware Beaches-Cumberland-Atlantic Coastal Cape
May-Cape May-
700 AM EDT SAT JUN 24 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...EAST CENTRAL
KENT...SOUTH CENTRAL CUMBERLAND AND SOUTHWESTERN CAPE MAY COUNTIES...
At 700 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northeast of Bowers to 6 miles
north of Milton to near Hebron. Movement was east at 30 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Georgetown, Cape May, Seaford, North Wildwood, Millsboro, Laurel,
Wildwood Crest, Lewes, Milton, Selbyville, Delmar, West Cape May,
Dagsboro, Millville, Ellendale, Henlopen Acres, Cape May Court House,
Gumboro, Cape Henlopen State Park and North Cape May.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3846 7569 3847 7569 3853 7570 3889 7540
3904 7537 3919 7515 3919 7513 3902 7534
3891 7531 3878 7512 3916 7489 3915 7481
3898 7481 3879 7508 3867 7507 3869 7514
3861 7506 3859 7521 3860 7506 3845 7505
TIME...MOT...LOC 1100Z 288DEG 27KT 3912 7528 3887 7533 3845 7568
MPSLocal storm report, Jun 24, 6:15 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
715 AM EDT SAT JUN 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM MARINE TSTM WIND SHIP JOHN SHOAL NOS 39.30N 75.38W
06/24/2017 M52 MPH ANZ430 NJ NOS PLATFORM
&&
EVENT NUMBER PHI1700843
SFJLocal storm report, Jun 24, 6:45 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
745 AM EDT SAT JUN 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM TSTM WND DMG GLOUCESTER CITY 39.89N 75.12W
06/24/2017 CAMDEN NJ TRAINED SPOTTER
TREES DOWN INCLULDING ONE ONTO A HOUSE.
&&
EVENT NUMBER PHI1700844
GAINES